MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980S1ENDICU
Medical Device Problem Codes Infusion or Flow Problem (2964); No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the service engineer (se) evaluated the device and identified relevant error codes in the ventilator memory logs.The sp replaced the breath delivery (bd) central processing unit (cpu) printed circuit board (pcba) and the software was updated.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.A review of the ventilators logs indicates that the ventilator generated an alert and had a loss of ventilation consistent with an intermittent direct current (dc) - dc converter board.The field service engineer was notified of the finding.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, in a non-invasive mode, this 980 ventilator was not ventilating and generated the following messages, "vent inop (ventilator inoperative), no o2 (oxygen) supply, no air supply".The patient was removed from the ventilator and placed on an alternate ventilator with no harm reported.
 
Additional Manufacturer Narrative
Additional code added to section h6 patient codes and evaluation code - conclusion.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.One breath delivery (bd) printed circuit board (pcb) was returned for further analysis.The pcb was attached to the failure investigation test ventilator for analysis.The ventilator was powered up.The ventilator powered up normally and no errors were recorded in the diagnostic logs.The ventilator passed all testing without any errors.The ventilator was put into normal ventilation mode.The ventilator ran in ventilation mode for a minimum of 24 hours.On review of the ventilator diagnostic logs no errors were observed.No alarms were observed during the run-in period.As per customer complaint and failure investigation procedure, the pcb was brought to production for functional testing.The pcb was tested as on the pb980 pcba functional test stand.The pcb passed all required tests.As per the analysis of the ventilator logs at the time of the event, the cause was identified to be intermittent direct current (dc)-dc board failure.An internal investigation was previously opened for this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michale collins rd mervue
galway
MDR Report Key10485606
Report Number8020893-2020-00143
Device Sequence Number4060513
Product Code CBK
UDI-Device Identifier10884521171114
UDI-Public10884521171114
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980S1ENDICU
Device Catalogue Number980S1ENDICU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight88